This combination medication is used to relieve symptoms caused by the common cold, flu, allergies, "hay fever," and other breathing illnesses (such as sinusitis, bronchitis). These symptoms include cough, watery eyes, itchy eyes/nose/throat, runny nose, and sneezing. This product contains a cough suppressant (such as chlophedianol) that affects a certain part of the brain, reducing the urge to cough. This product also contains a decongestant (such as pseudoephedrine, phenylephrine), which helps relieve stuffy nose symptoms. It also contains an antihistamine (such as brompheniramine, triprolidine, among others), which helps relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing.
This medication is not usually used for ongoing coughs from smoking, asthma, or other long-term breathing problems (such as emphysema), or for coughs with a lot of mucus, unless directed by your doctor.
Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.
These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).